MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG20008UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a severely tortuous, mildly calcified lesion with 80% stenosis lesion in mid left anterior descending (lad) artery.Abnormalities were reported in relation to the patient's anatomy as a 90-degree bend in lad was noted.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.A 2.0 x 12mm balloon was used to pre-dilate the lesion at 8atm which showed an improvement in the degree of stenosis on the angiography.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during the removal of the device following a failed delivery.Despite the use of a non mdt guide extension catheter, it was not possible to deliver the stent to the lesion.During an attempt to pass the 2.0 x 8 mm onyx frontier through the lesion, the stent was stripped.Using a wire extension and a telemark device, it was exchanged for a wiggle wire.Then, a 1.25 x 12 sprinter legend balloon was advanced and inflated inside the stent.It was then possible to pull back and retrieve the dislodged stent.After the onyx frontier stent was removed, an attempt was made to used a non mdt stent but it did not cross the lesion.The lesion was ballooned with a 2.0 x 12 mm balloon for a prolonged inflation which resulted in improvement of the stenosis to 50% with normal ekg and timi iii flow.The procedure was completed.It was stated that the procedure was complicated.The patient was transferred to the icu for monitoring.No further patient injury was reported.The patient was reported to be in a stable condition.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: resistance was noted during the withdrawal of the onyx frontier however no excessive force was used.Image review: procedural image confirms the reported severely tortuous lad vessel and the target lesion is distal to the 90-degree bend.The target lesion was pre-dilated and a guide extension catheter was utilised in the procedure.But delivery of the onyx frontier stent was not captured on the images.Image confirms the presence of a dislodged stent distal to the tortuous bend in the vessel.Subsequent images confirm that the dislodged stent was removed back into the guide catheter and was removed from the vessel.The target vessel/lesion was further dilated.But no further stent was attempted to be delivered or deployed.This suggests that the vessel tortuosity impacted on the unsuccessfully delivery of the onyx frontier stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16311573
Report Number9612164-2023-00539
Device Sequence Number20595218
Product Code NIQ
UDI-Device Identifier00763000511111
UDI-Public00763000511111
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberONYXNG20008UX
Device Catalogue NumberONYXNG20008UX
Device Lot Number0011231794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/08/2023
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale